Chpt 16

Card Set Information

Author:
LaurenFleming
ID:
96951
Filename:
Chpt 16
Updated:
2011-08-13 14:08:30
Tags:
pharm quiz3
Folders:

Description:
study questions
Show Answers:

Home > Flashcards > Print Preview

The flashcards below were created by user LaurenFleming on FreezingBlue Flashcards. What would you like to do?


  1. What do Neuromuscular blocking agents do
    • Block nicotinic M (NM) receptors on the motor end-plate
    • can cause respiratory arrest
    • Does not cause loss of consciousness
    • May lower BP by vasodilation
  2. The nurse asks a patient who received tubocuarine to blink her eyes to indicate if she is experiencing pain. Is this an appropriate assessment technique ??
    • No, muscles involved in blinking are the first mus-
    • cles to be paralyzed by neuromuscular blocking
    • agents.
  3. Preoperative lab test results include potassium 3.1mg/dL. It is important for the nurse to inform the anesthesiologist of the result b/c it can cause normal doses of tubocurarine to cause ????
    Respiratory arrest
  4. The nurse should assess for and plan interventions to relieve muscle pain 12 to 24 hours after surgery for patients who have received ????
    Succinylcholine
  5. neostigmine intensifies the ....
    neuromuscular blockade caused by succinylcholine which is a depolarizing neuromuscular blocker
  6. A pt will be receiving succinylcholine before electroconvulsive therapy. what is a nursing priority
    preparing for possible respiratory arrest
  7. Succinylcholine is routinely administered to pts during what kind of procedures
    endoscopic procedures (endoscopy)
  8. What concerns should the nurse report to the anesthesiologist relating to succinylcholine use??
    • Recent use of antibiotics;
    • patient or family history of low pseudo-cholinesterase activity or malignant hypertension;
    • patient history of myasthenia gravis and/or use of cholinesterase inhibitors;
    • use of medications or conditions that could cause potassium imbalance
  9. A pt spike a fever of 102 within an hour after the neuromuscular agent infusion. the infusion is stopped and the pt recieves a dose of dantrolene (Dantrium).

    Why give Dantrium instead of an antipyretic such as acetaminophen??
    The elevated temperature is caused by a rare reac- tion causing muscle rigidity (malignant hyperther- mia) that produces heat.

    To reduce the temperature, the muscles must be relaxed. Dantrolene reduces the release of calcium ions, preventing prolonged mus- cle contraction.

    Acetaminophen works in the central nervous system (CNS) to reduce temperature. CNS changes are not the cause of malignant hyperthermia.

What would you like to do?

Home > Flashcards > Print Preview